Isoperimetric profile and uniqueness for Neumann problems

Marcello Lucia

Annales de l'I.H.P. Analyse non linéaire (2009)

  • Volume: 26, Issue: 1, page 81-100
  • ISSN: 0294-1449

How to cite


Lucia, Marcello. "Isoperimetric profile and uniqueness for Neumann problems." Annales de l'I.H.P. Analyse non linéaire 26.1 (2009): 81-100. <>.

author = {Lucia, Marcello},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {isoperimetric profile; Neumann eigenvalues; semilinear equations; mean field equations; uniqueness},
language = {eng},
number = {1},
pages = {81-100},
publisher = {Elsevier},
title = {Isoperimetric profile and uniqueness for Neumann problems},
url = {},
volume = {26},
year = {2009},

AU - Lucia, Marcello
TI - Isoperimetric profile and uniqueness for Neumann problems
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 2009
PB - Elsevier
VL - 26
IS - 1
SP - 81
EP - 100
LA - eng
KW - isoperimetric profile; Neumann eigenvalues; semilinear equations; mean field equations; uniqueness
UR -
ER -


  1. [1] Aubin T., Some Nonlinear Problems in Riemannian Geometry, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1998. Zbl0896.53003MR1636569
  2. [2] Bandle C., Isoperimetric Inequalities and Applications, Pitman, London, 1980. Zbl0436.35063MR572958
  3. [3] V. Bayle, Propriétés de concavité du profil isopérimétrique et applications, Thèse de doctorat, Université Joseph-Fourier, 2003. 
  4. [4] Brothers J.E., Ziemer W.P., Minimal rearrangements of Sobolev functions, J. Reine Angew. Math.384 (1988) 153-179. Zbl0633.46030MR929981
  5. [5] Burago Y.D., Zalgaller V.A., Geometric Inequalities, Grundlehren der Mathematischen Wissenschaften, vol. 285, Springer-Verlag, Berlin, 1988. Zbl0633.53002MR936419
  6. [6] Cabré X., Lucia M., Sanchón M., A mean field equation on a torus: one-dimensional symmetry of solutions, Comm. Partial Differential Equations30 (2005) 1315-1330. Zbl1115.35041MR2180306
  7. [7] Caglioti E., Lions P.L., Marchioro C., Pulvirenti M., A special class of stationary flows for two-dimensional Euler equations: a statistical mechanics description, Commun. Math. Phys.143 (1992) 501-525. Zbl0745.76001MR1145596
  8. [8] Chang S.-Y.A., Non-linear Elliptic Equations in Conformal Geometry, Zurich Lectures in Advanced Mathematics, European Mathematical Society (EMS), Zurich, 2004. Zbl1064.53018MR2104700
  9. [9] Chang S.-Y.A., Yang P.C., Conformal deformation of metrics on S 2 , J. Differential Geom.27 (1988) 259-296. Zbl0649.53022MR925123
  10. [10] Chang S.-Y.A., Chen C.-C., Lin C.-S., Extremal functions for a mean field equation in two dimension, Lecture on Partial Differential Equations in honor of Louis Nirenberg's 75th birthday, International Press, 2003, (Chapter 4). Zbl1071.35040MR2055839
  11. [11] Chanillo S., Kiessling M., Rotational symmetry of solutions of some nonlinear problems in statistical mechanics and in geometry, Commun. Math. Phys.160 (1994) 217-238. Zbl0821.35044MR1262195
  12. [12] Chavel I., Eigenvalues in Riemannian Geometry, Pure and Applied Mathematics, vol. 115, Academic Press, Inc., Orlando, FL, 1984. Zbl0551.53001MR768584
  13. [13] Cheeger J., A lower bound for the smallest eigenvalue of the Laplacian, in: Problems in Analysis, Princeton Univ. Press, Princeton, NJ, 1970, pp. 195-199. Zbl0212.44903MR402831
  14. [14] Cianchi A., On relative isoperimetric inequalities in the plane, Boll. Un. Mat. Ital. B (7)3 (1989) 289-325. Zbl0674.49030MR997998
  15. [15] Cianchi A., Moser–Trudinger inequalities without boundary conditions and isoperimetric problems, Indiana Univ. Math. J.54 (2005) 669-705. Zbl1097.46016MR2151230
  16. [16] Evans L.C., Gariepy R.L., Measure Theory and Fine Properties of Functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992. Zbl0804.28001MR1158660
  17. [17] Fontana L., Sharp borderline Sobolev inequalities on compact Riemannian manifolds, Comment. Math. Helv.68 (1993) 415-454. Zbl0844.58082MR1236762
  18. [18] Gelbaum B., Problems in Analysis, Problem Books in Mathematics, Springer-Verlag, New York–Berlin, 1982. Zbl0494.00004MR676641
  19. [19] Giusti E., Minimal Surfaces and Functions of Bounded Variation, Monographs in Mathematics, vol. 80, Birkhäuser Verlag, Basel, 1984. Zbl0545.49018MR775682
  20. [20] Gromov M., Paul Lévy's Isoperimetric Inequality, Metric Structures for Riemannian and Non-Riemannian Spaces, Progress in Mathematics, vol. 152, Birkhäuser Boston, Inc., Boston, MA, 1999. Zbl0953.53002
  21. [21] Hong C.-W., A best constant and the Gaussian curvature, Proc. Amer. Math. Soc.97 (1986) 737-747. Zbl0603.58056MR845999
  22. [22] Horstmann D., From 1970 until present: the Keller–Segel model in chemotaxis and its consequences I, Jahresber. Deutsch. Math.-Verein.105 (2003) 103-165. Zbl1071.35001MR2013508
  23. [23] Horstmann D., From 1970 until present: the Keller–Segel model in chemotaxis and its consequences II, Jahresber. Deutsch. Math.-Verein.106 (2004) 51-69. Zbl1072.35007MR2073515
  24. [24] D. Horstmann, M. Lucia, Symmetry and uniqueness for some chemotaxis systems, preprint. Zbl1219.92007
  25. [25] Howards H., Hutchings M., Morgan F., The isoperimetric problem on surfaces, Amer. Math. Monthly106 (1999) 430-439. Zbl1003.52011MR1699261
  26. [26] Jeanjean L., Toland J.F., Bounded Palais–Smale mountain-pass sequences, C. R. Acad. Sci. Paris Sér. I Math.327 (1998) 23-28. Zbl0996.47052MR1650239
  27. [27] Kazdan J.L., Warner F.W., Curvature functions for compact 2-manifolds, Ann. of Math. (2)99 (1974) 14-47. Zbl0273.53034MR343205
  28. [28] Kiessling M.K.-H., Statistical mechanics of classical particles with logarithmic interactions, Comm. Pure Appl. Math.46 (1993) 27-56. Zbl0811.76002MR1193342
  29. [29] Kiessling M.K.-H., Statistical mechanics approach to some problems in conformal geometry, Phys. A279 (2000) 353-368. MR1797146
  30. [30] Lichnerowicz A., Géometrie des groupes de transformations, Travaux et Recherches Mathematiques, vol. III, Dunod, Paris, 1958. Zbl0096.16001MR124009
  31. [31] Lin C.-S., Uniqueness of solutions to the mean field equations for the spherical Onsager vortex, Arch. Ration. Mech. Anal.153 (2000) 153-176. Zbl0968.35045MR1770683
  32. [32] Lin C.-S., Lucia M., Uniqueness of solutions for a mean field equation on torus, J. Differential Equations229 (2006) 172-185. Zbl1105.58005MR2265623
  33. [33] C.-S. Lin, M. Lucia, One-dimensional symmetry of periodic minimizers for a mean field equation, Ann. Scuola Norm. Sup. Pisa Cl. Sci., in press. Zbl1150.35036
  34. [34] Liouville J., Sur l’équation aux differences partielles d 2 log λ d u 0 e x 0 e x d v ± λ 2 a 2 = 0 , J. Math.18 (1853) 71-72. 
  35. [35] Lojasiewicz S., An Introduction to the Theory of Real Functions, John Wiley & Sons, Ltd., Chichester, 1988. Zbl0653.26001MR952856
  36. [36] Lucia M., Zhang L., A priori estimates and uniqueness for some mean field equations, J. Differential Equations217 (2005) 154-178. Zbl1175.35053MR2170531
  37. [37] Lucia M., A deformation lemma with an application to a mean field equation, Topol. Methods Nonlinear Anal.30 (2007) 113-138. Zbl1135.58005MR2363657
  38. [38] Maz'ya V.M., Sobolev Spaces, Springer-Verlag, Berlin, 1985. Zbl0692.46023MR817985
  39. [39] Moser J., A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J.20 (1970/1971) 1077-1092. Zbl0213.13001MR301504
  40. [40] Obata M., Certain conditions for a Riemannian manifold to be isometric with a sphere, J. Math. Soc. Japan14 (1962) 333-340. Zbl0115.39302MR142086
  41. [41] Onofri E., On the positivity of the effective action in a theory of random surfaces, Commun. Math. Phys.86 (1982) 321-326. Zbl0506.47031MR677001
  42. [42] Osserman R., The isoperimetric inequality, Bull. Amer. Math. Soc.84 (1978) 1182-1238. Zbl0411.52006MR500557
  43. [43] Senba T., Suzuki T., Some structures of the solution set for a stationary system of chemotaxis, Adv. Math. Sci. Appl.10 (2000) 191-224. Zbl0999.35031MR1769174
  44. [44] Struwe M., Tarantello G., On multivortex solutions in Chern–Simons gauge theory, Boll. U.M.I. B (8)1 (1998) 109-121. Zbl0912.58046MR1619043
  45. [45] Suzuki T., Global analysis for a two-dimensional elliptic eigenvalue problem with the exponential nonlinearity, Ann. Inst. H. Poincaré Anal. Non Linéaire9 (1992) 367-397. Zbl0785.35045MR1186683
  46. [46] Weinberger H.F., An isoperimetric inequality for the N-dimensional free membrane problem, J. Ration. Mech. Anal.5 (1956) 633-636. Zbl0071.09902MR79286

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.